Optical soliton solutions of the generalized sine-Gordon equation


  • Yusuf Pandir Department of Mathematics, Faculty of Science and Art, Yozgat Bozok University, 66100 Yozgat, Turkey
  • Humaira Yasmin Department of Basic Sciences, Preparatory Year Deanship, King Faisal University, Al Ahsa 31982 Saudi Arabia


trial equation method, elliptic function solution, soliton solution


In this study, the extended trial equation method based on the general form of the nonlinear elliptic ordinary differential equation is
employed to solve the nonlinear generalized sine-Gordon equations. By using this method, we achieve, unlike new types of exact wave solutions such as Elliptic-F, Elliptic-E, and Elliptic-Π functions that are known as elliptic integrals.


D.J. Benney and Alan C. Newell, The propagation of nonlinear wave envelopes, Journal of Mathematics and Physics 46 (1967), 133-139.

M. Gros, Nguyen Van Tuan, P. Bertrand and G. Baumann, Damping of solitons in plasmas, Physics Letters A 71 (1979), no.2-3, 221-223.

Akira Hasegawa and Yuji Kodama, Solitons in optical communications, Oxford, 1995.

Mark J. Ablowitz and Harvey Segur, Soliton and the inverse scattering transformation, PA: SIAM, Philadelphia, 1981.

Deng-Shan Wang, Xing-Hua Hu and W.M. Liu, Localized nonlinear matter waves in two-component Bose-Einstein condensates with time and space-modulated nonlinearities, Physics Review A 82 (2010), 023612.

A. R. Alharbi, M. B. Almatrafi and M. A. E. Abdelrahman, An extended jacobian elliptic function expansion approach to the generalized fifth order KdV equation, Physical Mathematics 10(4) (2019), 1-5.

Yusuf Gurefe and Emine Misirli, Exp-function method for solving nonlinear evolution equations with higher order nonlinearity, Computers and Mathematics with Applications 61 (2011), no.8, 2025-2030.

M. Ali Akbar and Norhashidah Hj. Mohd. Ali, The improved F-expansion method with Riccati equation and its applications in mathematical physics, Cogent Mathematics 4 (2017), no.1, Article ID 1282577, 1-19.

N. H. Aljahdaly, Some applications of the modified (G′/G2)-expansion method in mathematical physics, Results in Physics 13 (2019), Article ID 102272, 1-7.

Yusuf Gurefe and Emine Misirli, New variable separation solutions of two-dimensional Burgers system, Applied Mathematics and Computation 217 (2011), no.22, 9189-9197.

Elsayed Zayed, Mahmoud Abdelaziz and Mushrifa Elmalky, Enhanced (G′/G)-expansion method and applications to the (2+1)D typical Breaking soliton and Burgers equations, Journal of Advanced Mathematical Studies 4 (2011), no.2, 109-122.

Nikolay A. Kudryashov, One method for finding exact solutions of nonlinear differential equations, Communications in Nonlinear Science and Numerical Simulation 17 (2012), no.6, 2248-2253.

Yusuf Pandir, Yusuf Gurefe and Emine Misirli, A new approach to Kudryashov’s method for solving some nonlinear physical models, International Journal of Physical Sciences 7 (2012), no.21, 2860-2866.

Yusuf Gurefe, Yusuf Pandir and Emine Misirli, New exact solutions of stochastic KdV equation, Applied Mathematical Sciences 6 (2012), no.65, 3225-3234.

Juan Yang and Qingjiang Feng, The soliton solutions and evolution of the (2+1)-dimensional dissipative long wave equation, Results in Physics 21 (2021), Article ID 103794, 1-7.

Yukun Zhao, Yujie Chen, Jun Dai, Ying Wang and Wei Wang, Bright soliton solution of (1+1)-dimensional quantum system with power-law dependent nonlinearity, Advances in Mathematical Physics 2019 (2019), Article ID 8264848, 1-5.

Cheng-Shi Liu, Trial equation method and its applications to nonlinear evolution equations, Acta Phyica Sinica 54 (2005), no.6, 2505-2509.

Cheng-Shi Liu, Trial equation method to nonlinear evolution equations with rank inhomogeneous: mathematical discussions and its applications, Communications in Theoretical Physics 45 (2006), no.2, 219-223.

Cheng-Shi Liu, A new trial equation method and its applications, Communications in Theoretical Physics 45 (2006), no.3, 395-397.

Damin Cao and Lijuan Du, The classification of the single traveling wave solutions to (1 + 1) dimensional Gardner equation with variable coefficients, Advances in Difference Equations 2019 (2019), Article ID 121, 1-1.

Cheng-Shi Liu, Trial equation method based on symmetry and applications to nonlinear equations arising in mathematical physics, Foundations of Physics 41 (2011), 793-804.

Yusuf Pandir, Yusuf Gurefe, U ˘gur Kadak and Emine Misirli, Classifications of exact solutions for some nonlinear partial differential equations with generalized evolution, Abstract and Applied Analysis 2012 Article ID 478531 (2012), 1-16.

Cheng-Shi Liu, Applications of complete discrimination system for polynomial for classifications of travelling wave solutions to nonlinear differential equations, Computer Physics Communications 181 (2010), no.2, 317-324.

Li Yang, Application of trial equation method for solving the Getmanou equation, Applied Mathematics 5(10) (2014), 1462-1473.

C.Y. Jun, Classification of traveling wave solutions to the Vakhnenko equations, Computers and Mathematics with Applications 62 (2011), no.10, 3987-3996.

Yang Liu, Exact solutions to nonlinear Schr¨odinger equation with variable coefficients, Applied Mathematics and Computation 217 (2011), no.12, 5866-5869.

L. Yang, Trial equation method for solving the improved Boussinesq equation, Advances in Pure Mathematics 4(2) (2014), Article ID 43372, 1-6.

Cheng Yan Jun, Classification of traveling wave solutions to the modified form of the Degasperis-Procesi equation, Mathematical and Computer Modelling 56 (2012), no.1-2, 43-48.

Yusuf Gurefe, Emine Misirli, Abdullah Sonmezoglu and Mehmet Ekici, Extended trial equation method to generalized nonlinear partial differential equations, Applied Mathematics and Computation 219 (2012), no.10, 5253-5260.

Abdul-Majid Wazwaz, The tanh method: exact solutions of the sine-Gordon and the sinh-Gordon equations, Applied Mathematics and Computation 167 (2005), no.2, 1196-1210.

Abdul-Majid Wazwaz, Exact solutions for the generalized sine-Gordon and the generalized sinh-Gordon equations, Chaos, Solitons and Fractals 28(1) (2006), 127-135.

Yoshimasa Matsuno, A direct method for solving the generalized sine-Gordon equation, Journal of Physics A: Mathematical and Theoretical 43 (2010), no.10, Article ID 105204.

Tuncay Aktosun, Francesco Demontis and Cornelis van der Mee, Exact solutions to the sine-Gordon equation, Journal of Mathematical Physics 51 (2010), 1235211, 1-43.

G.L. Lamb, Jr., Elements of Soliton Theory, Wiley, New York, (1980).

C. Rogers and W.K. Schief, Backlund and Darboux transformations, Cambridge University Press, Cambridge, (2002).



2023 Sep 09

How to Cite

Y. Pandir and H. Yasmin, “Optical soliton solutions of the generalized sine-Gordon equation”, Electron. J. Appl. Math., vol. 1, no. 2, pp. 71–86, Sep. 2023.



Research Article
Received 2023 Aug 09
Accepted 2023 Sep 03
Published 2023 Sep 09

Similar Articles

1 2 > >> 

You may also start an advanced similarity search for this article.